Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 360, NWS Atlanta, GA

June 26, 2008Murray County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 26, 2008, 6:43 PM EDT for Murray County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2008, 6:43 PM EDT (22:43 UTC)
Expired
Jun 26, 2008, 7:15 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 127 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 262243
SVRFFC
GAC213-262315-
/O.NEW.KFFC.SV.W.0360.080626T2243Z-080626T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
643 PM EDT THU JUN 26 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MURRAY COUNTY IN NORTHWEST GEORGIA

* UNTIL 715 PM EDT

* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR RAMHURST...MOVING NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHATSWORTH AND FORT MOUNTAIN STATE PARK.

A SIMILAR STORM OVER THE ETON AREA PRODUCED NICKEL TO QUARTER-SIZED
HAIL AT 610 PM EDT.

IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3487 8462 3481 8459 3477 8464 3473 8465
      3461 8465 3459 8471 3459 8472 3460 8472
      3461 8470 3462 8473 3460 8477 3461 8482
      3469 8488 3471 8486 3475 8486
TIME...MOT...LOC 2243Z 240DEG 10KT 3470 8474

$$
1 follow-up statement
000 
WWUS52 KFFC 262310
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
709 PM EDT THU JUN 26 2008

GAC213-262319-
/O.EXP.KFFC.SV.W.0360.000000T0000Z-080626T2315Z/
MURRAY GA-
709 PM EDT THU JUN 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MURRAY COUNTY EXPIRES
AT 715 PM EDT...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORM OVER SOUTHERN MURRAY COUNTY HAD WEAKENED AND 
WAS MOVING INTO NORTHWESTERN GILMER COUNTY. THE STORM IS NO LONGER 
SEVERE.  HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL 
CONTINUE FOR ANOTHER 15 TO 30 MINUTES IN THE CHATSWORTH AND FORT 
MOUNTAIN STATE PARK AREAS...BUT LARGE HAIL AND DAMAGING WINDS ARE NO 
LONGER EXPECTED WITH THIS THUNDERSTORM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3487 8462 3481 8459 3477 8464 3473 8465
      3461 8465 3459 8471 3459 8472 3460 8472
      3461 8470 3462 8473 3460 8477 3461 8482
      3469 8488 3471 8486 3475 8486
TIME...MOT...LOC 2309Z 242DEG 15KT 3477 8462

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:51 PM EDT, 52 minutes earlier.

Area forecast discussion, Jun 26, 5:51 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT THU JUN 26 2008

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
SHORT TERM MODELS INITIALIZED FAIRLY WELL THIS RUN.  ALL MODELS
PICKED UP ON A WEAK VORT MAX WHICH DEVELOPED ALONG THE SOUTHERN
PORTIONS OF MISSISSIPPI/ALABAMA STATE LINES THIS MORNING. NAM/NGM
TRACKED THE VORT NORTHWARD WHILE GFS BROKE OFF A PIECE AND BROUGHT
IT OVER SOUTHWEST GEORGIA...BASED UPON LATEST SATELLITE IMAGERY IT
APPEARS THAT GFS MAY HAVE A LITTLE BETTER HANDLE ON THIS FEATURE
AND WE SHOULD START TO SEE SOME ENHANCED CONVECTION ASSOCIATED WITH
THIS ACROSS CENTRAL GEORGIA. THIS IS ALSO IN THE VICINITY OF A WEAK
CONVECTIVE BOUNDARY FROM LAST NIGHT. WILL NEED TO MONITOR CONVECTIVE
DEVELOPMENT ACROSS THE AREA AS COULD SEE AT LEAST A FEW PULSE SEVERE
THUNDERSTORMS. CAPES ARE EXPECTED NEAR 2000 WITH LIFTED INDICES
IN THE -4 TO -6 RANGE. EXPECT JUST ISOLATED THUNDERSTORMS NORTH OF
A LINE FROM LA GRANGE TO MACON TO WRIGHTSVILLE...WITH SCATTERED
CONVECTION ALONG AND SOUTH OF THIS LINE.

WEAK UPPER LEVEL RIDGES PERSIST ACROSS THE DESERT SOUTHWEST AND OFF
THE SOUTHEAST COAST THROUGH FRIDAY NIGHT WHEN AN UPPER LOW BEGINS TO
MOVE INTO THE NORTHERN PLAINS.  AS THE UPPER RIDGE BREAKS DOWN OVER
THE SOUTHEAST...SEVERAL SHORT WAVES ROTATE AROUND THE BASE OF THE
APPROACHING LOW ON SATURDAY. THE WEAK SURFACE BOUNDARY REMAINS OVER
SOUTHERN GEORGIA AS DEEP SOUTHWEST FLOW PUMPS GOOD GULF MOISTURE
ACROSS THE ARE THROUGH THE SHORT TERM PERIODS.  WHILE PULSE STORMS
WILL BE POSSIBLE THIS EVENING AND AGAIN FRIDAY...SATURDAY SHOULD
SEE AN INCREASE IN THUNDERSTORMS AND MORE ORGANIZED SEVERE STORMS
POSSIBLE...PARTICULARLY ACROSS PORTIONS OF WEST GEORGIA WHERE GOOD
INSTABILITY IS NOTED.

TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS WITH INCREASING
CLOUDS EACH DAY. HAVE MADE ONLY MINOR TWEAKS TO GUIDANCE BASED
UPON LOCAL BIASES.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
SOUTHEAST TRANSITIONS TO A WETTER PATTERN FOR THE EARLY PORTIONS OF
THE EXTENDED PERIODS AS BROAD UPPER TROUGH MOVES ACROSS THE GREAT
LAKES/SOUTHERN CANADA THROUGH WEDNESDAY.  GFS CONTINUES TO HAVE
CONVECTIVE FEEDBACK ISSUES AND IS MORE PROGRESSIVE WITH THE LONG
WAVE AS WELL AS FURTHER SOUTH WITH THE IMPULSES ROTATING AROUND THE
WAVE. LONG WAVE PUSHES THE SURFACE FRONT THROUGH THE FORECAST AREA
SUNDAY AND MONDAY WITH BROAD SURFACE HIGH PRESSURE BUILDING INTO THE
AREA BY TUESDAY.  SURFACE BOUNDARY LINGERS OVER SOUTH GEORGIA
THROUGH THURSDAY CONTINUING SLIGHT CHANCE OF CONVECTION OVER
SOUTHERN PORTIONS OF FORECAST AREA.  WILL CONTINUE COOLER
FORECAST...WITH TEMPERATURES RUNNING ABOUT 5 DEGREES BELOW SEASONAL
NORMALS.

.AVIATION...
VFR CONDITIONS EXPECTED TO DOMINATE THROUGH THE PERIOD WITH WEAK
HIGH PRESSURE OVER THE COUNTY WARNING AREA. SCATTERED TSTORMS
AFFECTING PORTIONS OF NORTH AND CENTRAL GA AT THE MOMENT...SHOULD
DIMINISH DURING THE EVENING...BUT MAY SEE ISOLATED SHOWERS/TSTORMS
CONTINUE AFTER MIDNIGHT OVER PORTIONS OF CENTRAL GEORGIA WHERE WEAK
SURFACE TROUGH MAY HAVE SOME INFLUENCE. OTHERWISE...EXPECT VARYING
AMOUNTS OF MAINLY MID/HI CLOUDS OVERNIGHT INTO FRIDAY MORNING. SCT
TO BKN CU(5 TO 7 THSD FT) DEVELOPING EARLY AFTERNOON WITH SCT
TSTORMS BECOMING POSSIBLE MAINLY AFTER 18Z. LIGHT SOUTHWEST WINDS
(5 KTS OR LESS) OVERNIGHT...SOUTHWEST TO WEST THURSDAY WITH SPEEDS 5
TO 10 KTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  93  67  91  68 /  20  40  30  40  20
ATLANTA         71  88  70  88  69 /  20  40  30  40  20
BLAIRSVILLE     62  84  62  83  66 /  20  40  30  40  30
CARTERSVILLE    64  90  64  88  67 /  20  40  30  50  30
COLUMBUS        71  92  72  90  72 /  30  40  30  40  20
GAINESVILLE     69  89  68  88  69 /  20  40  30  40  30
MACON           69  92  70  92  71 /  30  40  30  50  20
ROME            67  90  68  91  69 /  20  40  30  40  30
PEACHTREE CITY  66  89  67  88  67 /  20  40  30  40  20
VIDALIA         70  92  70  90  71 /  30  40  30  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

12
Hazardous weather outlook, Jun 26, 5:16 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 AM EDT THU JUN 26 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
516 AM EDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING. ISOLATED PULSE SEVERE
THUNDERSTORMS ARE POSSIBLE.

.SYNOPSIS...
A SOUTHERLY WIND FLOW WILL INCREASE AREA MOISTURE TODAY. A WEAK
SURFACE TROUGH WILL REMAIN PARKED ACROSS CENTRAL GEORGIA AS A
SERIES OF UPPER DISTURBANCES APPROACH FROM THE NORTHWEST.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...STRONG WINDS
AND LARGE HAIL COULD BE POSSIBLE WITH ANY ISOLATED PULSE SEVERE
THUNDERSTORM THAT MAY DEVELOP.

.DISCUSSION...
INCREASING LOW LEVEL MOISTURE FROM THE SOUTH AND A SURFACE TROUGH ACROSS
CENTRAL GEORGIA WILL PROVIDE THE FUEL AND FOCUS FOR SCATTERED SHOWERS
AND THUNDERSTORMS THIS AFTERNOON AND EVENING. MODERATE INSTABILITIES
ARE EXPECTED WITH CAPES BETWEEN 1500 AND 2500 AND LIFTED INDICES AROUND
MINUS 4. WEAK VERTICAL WIND SHEAR SUGGEST THUNDERSTORMS WILL BE OF
THE SHORT-LIVED PULSE VARIETY...WITH BRIEF HEAVY DOWNPOURS AND
LOCALIZED STRONG WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA FRIDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE
ACROSS PORTIONS OF CENTRAL GEORGIA TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 26, 3:55 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT THU JUN 26 2008

GAZ047>049-059-262045-
355 PM EDT THU JUN 26 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN JASPER...NEWTON...
MORGAN AND WALTON COUNTIES UNTIL 445 PM EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MANSFIELD...MOVING NORTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS JASPER...NEWTON...MORGAN AND WALTON COUNTIES THROUGH 445 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NEWBORN...
MANSFIELD...SOCIAL CIRCLE...CENTENNIAL...HARD LABOR CREEK STATE
PARK...RUTLEDGE...MADISON AND BOSTWICK. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 26, 5:33 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT THU JUN 26 2008

GAZ023-034-045-262215-
533 PM EDT THU JUN 26 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND LOCALLY
HEAVY RAIN IN DEKALB...GWINNETT...AND HALL COUNTIES UNTIL 615 PM
EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL SMALL...YET STRONG THUNDERSTORMS OVER
DEKALB...GWINNETT...AND HALL COUNTIES FROM PANTHERSVILLE IN DEKALB
COUNTY...TO TUCKER...TO SUWANEE IN GWINNETT COUNTY...TO GAINESVILLE
AND MURRAYVILLE IN HALL COUNTY...MOVING NORTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

IN ADDITION...LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THESE
THUNDERSTORMS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Local storm report, Jun 26, 5:37 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             DULUTH                  34.00N 84.15W
06/26/2008  E0.50 INCH       GWINNETT           GA   PUBLIC

&&

MSR
Special weather statement, Jun 26, 5:46 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT THU JUN 26 2008

GAZ002-004-011-262230-
546 PM EDT THU JUN 26 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND LIGHTNING
AND PEA SIZED HAIL IN NORTHERN CHATTOOGA...SOUTHERN WALKER AND
SOUTHERN WHITFIELD COUNTIES UNTIL 630 PM EDT...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS BETWEEN DALTON...NAOMI...AND LAFAYETTE...AND
BETWEEN SUBLIGNA AND TRION...MOVING EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS...ESPECIALLY ACROSS
SOUTHERN WALKER COUNTY.  RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Local storm report, Jun 26, 6:14 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             ETON                    34.82N 84.76W
06/26/2008  E1.00 INCH       MURRAY             GA   BROADCAST MEDIA

&&

MSR
Special weather statement, Jun 26, 6:15 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT THU JUN 26 2008

GAZ005-262300-
615 PM EDT THU JUN 26 2008

...SIGNIFICANT WEATHER ALERT FOR 1/2 INCH DIAMETER HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN MURRAY COUNTY UNTIL 700 PM EDT...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ETON...MOVING EAST AT 10 MPH.  HAIL OF
1/4 TO 1/2 INCH DIAMETER CAN BE EXPECTED WITH THIS THUNDERSTORM.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM.  RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.